MAUDE Adverse Event Report: IMPULSE GUIDE CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

IMPULSE GUIDE CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 7880
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event - event date was not reported and was approximated to (b)(6) 2021.
 
Event or Problem Description
It was reported that there was a hole in the catheter.A 5f impulse guide catheter with a pigtail curve was selected for use in a coronary angiography procedure.During the procedure inside the patient, the catheter kinked.This resulted in an extra hole in the catheter, which the guide wire went through repeatedly.Another of the same device was used to complete the procedure.No patient complications were reported.
 
Event or Problem Description
It was reported that there was a hole in the catheter.A 5f impulse guide catheter with a pigtail curve was selected for use in a coronary angiography procedure.During the procedure inside the patient, the catheter kinked.This resulted in an extra hole in the catheter, which the guide wire went through repeatedly.Another of the same device was used to complete the procedure.No patient complications were reported.It was further reported that the kink occurred in the pigtail curve.The carrier tube was hydrated prior to removing the device from the tube.A number of minutes elapsed between the hydration of the carrier tube and the removal of the device from the tube.
 
Additional Manufacturer Narrative
B3: date of event - event date was not reported and was approximated to (b)(6) 2021.Device evaluated by mfr: returned product consisted of a 5f impulse diagnostic catheter.The device was bloody.Analysis of the tip and shaft included microscopic and visual inspection.Inspection revealed a kink in the shaft located 8cm from the tip, and a hole was located at the site of the kink.The hole was pushed outward, indicating that something from the inside of the shaft perforated the shaft wall.Inspection of the rest of the device found no other damage or defect.

Brand Name
IMPULSE GUIDE CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key11575162
Report Number2134265-2021-03919
Device Sequence Number3544352
Product Code DQO
UDI-Device Identifier08714729153153
UDI-Public08714729153153
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K120495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2022
Device Model Number7880
Device Catalogue Number7880
Device Lot Number0060266237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2021
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer04/06/2021
Initial Report FDA Received Date03/26/2021
Supplement Report FDA Received Date04/26/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1